A 44-year-old woman known to be allergic to phenytoin was treated with carbamazepine for 1 month and developed fever, lymphadenopathy, pneumonitis, hepatitis, and a morbilliform eruption. A skin biopsy specimen showed atypical lymphocytes in the dermis that were CD-3+ , CD-30+ , and L26-. T-cell gene rearrangement studies were negative. A diagnosis of anticonvulsant hypersensitivity syndrome with histologic features of a pseudolymphoma was made and her illness quickly improved after carbamazepine was discontinued. This case was typical of the anticonvulsant hypersensitivity syndrome and demonstrated cross-reactivity among the aromatic anticonvulsants. However, to our knowledge, this represents the first report of a carbamazepine-induced hypersensitivity with histologic features of a cutaneous pseudolymphoma, including CD-30+ cells. (J Am Acad Dermatol 1998;38:806-9.)
Le texte complet de cet article est disponible en PDF.
American Academy of Dermatology, Inc. Publié par Elsevier Masson SAS. Tous droits réservés.